Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Epzicom

(1/4) > >>

clarke:
Does anyone out there use Epzicom?  My MD wants me to switch over to it, as she thinks the neuropathy is being caused by the Combivir (I also take Viramune). 

The Neurontin I've been taking for over 6 years has quit working for some reason.  My legs and feet hurt just as bad with or without the Neurontin.  The only relief I get is from the 2mg. of Lorazopam and 25mg of Elavil at night (plus a hit or 2 of some herb).  Other than that, throughout the day, it feels like I'm on needles, and my feet feel like they want to split aprt my inside my shoes.

I've read the Patient Information pamphlet, and I'm not sure I like what I've read in it about the amount and length of the side effects, as well as the severity.

Sorry for the double posting.  For some reason when I post, it will either show an "error" or I have to hit the "refresh" in order to get the page to "flip".

allopathicholistic:
hi clarke. i take epzicom. any questions just ask  :)

oh, if you double post, you can always just respond to the post you don't want and say this is a double post. do not respond to this post. please go to my other post or something like that

sorry to hear about the pn

Christine:
Hi Clarke,
I took Epzicom in the past. I never had any problems with it. Which is rare for me, I usually have some kind of reaction to most of the drugs.

The drug information can be a bit scary. From my understanding, if one has a reaction to Abacavir, the important thing is to stop the med right away, then never take it again. The major problem is from taking the medication after the first reaction.

Christine

J.R.E.:
Hello Clarke,

How long have you been on combivir ( or AZT) How about the Viramune ? ? I have read that long term AZT use can possibly cause Neuropathy, but then again, EPIVIR, can also possibly cause neuropathy ! In all reality, many of the HIV medications can cause neuropathy, especially in long term use. And, it can also be caused by the virus itself.

I am also dealing with PN, but it is obviously not as severe as yours. It's painful, but right now, I am dealing, without having to take any medications for it. But I do understand, what you are going through. At one point in 2004, I could barely push the pedals on the car to drive. My feet were painful, when pushed up against anything.

I am also on Epzicom, Viramune, and Viread !! Have been on these meds virtually since starting medication in October of 2003. When Epzicom became available I switched over to it, as it made taking the doses easier ( less pills) My PN also started after I started on medication ( about 5 months). I believe my PN is due to the virus itself, with possibly a little help from the medication. But I also started on meds with a t-cell count of 16, and I was 17 plus years into infection at that point. 21 years now.

Have you ever taken Ziagen (abacavir) before? Also, how are your current numbers? What HIV medications have you been on. I hope you don't mind me asking all these questions, but it may help others give some ideas or thoughts to you.  Wish I could help you out more.



Take care----Ray



clarke:
I was diagnosed 02/14/94 when I had AIDS Related Dementia.  I was told my CD-4's <50.  I was one sick puppy

I've been on the Combivir/Viramune since 1999.  I had been taking Crix, but it sent me to the hospital (kidney sludge. Boy that H-U-R-T!) after 4 years on it.

My CD-4 is 540 (or 41%?) For some reason, they've been climbing steadily for Jane and myself since we moved up here 3 years ago.

My VL's are <50

I "believe" my PN started with Zerit in 1995.  I got tingling, quit (felt my legs tingling), took it 1 more dang time 2 weeks later, and the PN blew in. I remember before I got the Neurontin, I was using the scooters at Walmart, Lowes, Home Depot and SAM'S. 

Did any of you get any kind of side effect?  I know what the pamphlet said, but there are always those that aren't listed.

Oh, I'm still trying to figure why when I post, the "page" doesn't "shift" to the post.  I have to refresh to see it.  I'm sure it's a software thing, I just gotta figure it out.
 

Navigation

[0] Message Index

[#] Next page

Go to full version